Melanoma Therapy Tied to Cutaneous Adverse Events

This article originally appeared here.
Share this content:
Melanoma Therapy Tied to Cutaneous Adverse Events
Melanoma Therapy Tied to Cutaneous Adverse Events

WEDNESDAY, March 16, 2016 (HealthDay News) -- Anti-programmed cell death (PD)-1 therapy for metastatic melanoma is associated with the development of immune-related cutaneous events, according to research published in the March issue of the Journal of the American Academy of Dermatology.

Shelley Ji Eun Hwang, M.B.B.S., from the University of Sydney, and colleagues reviewed the clinical and histologic information of 82 patients treated with single-agent anti-PD-1 therapy for metastatic melanoma at one institution from May 2012 to February 2015.

The researchers found that 49 percent of patients developed a form of anti-PD-1-associated cutaneous adverse events, including lichenoid reactions and eczema (17 percent), and vitiligo (15 percent). One-quarter of patients were expected to develop their first lichenoid reactions within 8.3 months, and eczema and vitiligo within 10.3 months of therapy. In patients on anti-PD-1 therapy, these adverse events tended to appear together.

"Clinicians need to be aware that immune-related adverse events such as lichenoid reaction, eczema, and vitiligo are common among patients on anti-PD-1 therapy, and they appear late in their treatment," the authors write.

Several authors disclosed financial ties to the pharmaceutical industry.

Abstract
Full Text

Share this content:

is free, fast, and customized just for you!




Already a member?

Sign In Now »

Trending Activities

All Professions

Drug Lookup

Browse drugs by: BrandGenericDisease

More in Home

Study Provides Estimates of U.S. Prevalence of Type 1, 2 Diabetes

Study Provides Estimates of U.S. Prevalence of Type ...

Prevalence of type 1 diabetes 0.5 percent, type 2 diabetes 8.5 percent among U.S. adults

Black Individuals at Highest Risk of Legal Intervention Injury

Black Individuals at Highest Risk of Legal Intervention ...

Increase in rates of injuries from 2005 to 2009, followed by a drop to 2015, returning to ~2005 levels

Research Links Doctor Burnout to Patient Safety Incidents

Research Links Doctor Burnout to Patient Safety Incidents

Physician burnout linked to increased risk of patient safety incidents, reduced patient satisfaction

is free, fast, and customized just for you!




Already a member?

Sign In Now »